Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 27, 2017, 4:11 PM EDT for Palm Beach County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2017, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 27, 2017, 5:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1516 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
713 WWUS82 KMFL 272011 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 411 PM EDT THU JUL 27 2017 FLZ067-272100- Inland Palm Beach County FL- 411 PM EDT THU JUL 27 2017 ...Significant Weather Advisory for frequent to excessive lightning for north central Palm Beach County Until 500 PM EDT... * At 410 PM EDT...National Weather Service Meteorologists detected a strong thunderstorm 9 miles east of Canal Point. This storm was nearly stationary. * The main impact will be frequent to excessive lightning. Lightning is the number one weather related killer in Florida. Trees and open shelters found in parks, on beaches or golf courses offer no protection from the dangers of lightning. Seek shelter in a safe building until the storm passes. * This storm will remain over mainly rural areas of , which includes north central Palm Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to street flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. Residents should remain on the alert for additional statements and possible warnings. Stay tuned to NOAA weather radio and other local media for further details or updates. && LAT...LON 2696 8035 2678 8035 2672 8060 2696 8058 TIME...MOT...LOC 2010Z 061DEG 1KT 2684 8047 $$ BAXTER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 4:00 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 27, 4:00 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Miami FL 400 PM EDT Thu Jul 27 2017 .DISCUSSION... While this past week may have felt like the extreme heart of summer across much of South Florida, a pattern change is expected over the coming days that will return temperatures and humidity to levels closer to what is more typical of summer in South Florida. A ridge of Atlantic high pressure continues to extend across South Florida into the Gulf of Mexico. This high pressure has produced the easterly flow which has reinforced the hot and humid conditions experienced over the last several days. While we may not reach Heat Advisory criteria, it will still be important for those exposed to the hot, humid temperatures to stay hydrated and take cooling breaks. As the week draws to a close, a low pressure area over eastern Canada pushes an associated frontal boundary towards the eastern seaboard of the United States on Friday. This will begin to shift our synoptic flow from the east to a south-southwesterly direction by Saturday. This change in flow will lead to increasing rain chances along the east coast metro areas. The frontal boundary will push into the peninsula of Florida by Monday and linger across the region through much of the week. While the additional cloud cover associated with the front should produce some relatively cooler daytime temperatures, the additional rain chances will need to be monitored to see if a heavy rain threat emerges in the forecast trend late in the weekend into next week. && .MARINE... Wind will shift from southeasterly to the south and finally to the south-southwest through the weekend. A frontal boundary will approach the region early next week with increasing rain and thunderstorm chances. && .PREV DISCUSSION... /issued 112 PM EDT Thu Jul 27 2017/ AVIATION... Mainly VFR conditions will prevail through the TAF period. VCTS will be possible at the east coast sites until about 20z before activity becomes focused in the interior. VCTS will be possible through 02z at KAPF as interior storms and additional activity are possible over the Gulf Coast. Winds will be east/southeast around 10 knots at the east coast sites, and west/southwest at KAPF, becoming light and variable overnight. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 79 95 78 95 / 20 40 30 40 Fort Lauderdale 80 94 80 93 / 20 40 20 30 Miami 80 94 79 94 / 20 50 20 30 Naples 78 92 79 91 / 20 30 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...02/RAG MARINE...02/RAG AVIATION...92/IRL
Hazardous weather outlook, Jul 27, 9:37 AM EDT, 6 hours 34 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 937 AM EDT Thu Jul 27 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 281200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 937 AM EDT Thu Jul 27 2017 ...SCATTERED THUNDERSTORMS POSSIBLE MAINLY INTERIOR... ...HEAT INDICES NEAR 105 DEGREES LATE MORNING AND EARLY AFTERNOON... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Isolated to scattered thunderstorms will be possible across the region today, with the greatest coverage in the interior and portions of the Gulf Coast. The primary threats will be frequent lightning, locally heavy rainfall, and brief gusty winds. Temperatures: Heat indices will near 105 degrees late this morning and into the afternoon across much of South Florida, especially across interior areas, the Gulf Coast, and southern Miami-Dade county. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Thunderstorms will continue to be possible each day, with greater coverage possible across the east coast metro Friday and into the weekend. Frequent lightning, locally heavy rainfall, and brief gusty winds will be the primary hazards. Heat index values may near or even exceed 105 degrees again each late morning and afternoon through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 27, 4:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 411 PM EDT THU JUL 27 2017 FLZ067-272100- Inland Palm Beach County FL- 411 PM EDT THU JUL 27 2017 ...Significant Weather Advisory for frequent to excessive lightning for north central Palm Beach County Until 500 PM EDT... * At 410 PM EDT...National Weather Service Meteorologists detected a strong thunderstorm 9 miles east of Canal Point. This storm was nearly stationary. * The main impact will be frequent to excessive lightning. Lightning is the number one weather related killer in Florida. Trees and open shelters found in parks, on beaches or golf courses offer no protection from the dangers of lightning. Seek shelter in a safe building until the storm passes. * This storm will remain over mainly rural areas of , which includes north central Palm Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to street flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. Residents should remain on the alert for additional statements and possible warnings. Stay tuned to NOAA weather radio and other local media for further details or updates. && LAT...LON 2696 8035 2678 8035 2672 8060 2696 8058 TIME...MOT...LOC 2010Z 061DEG 1KT 2684 8047 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:47 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Jul 27, 6:02 PM EDT | Special Weather Statement | MFL | Collier | 28 min |
| Jul 27, 6:05 PM EDT | Special Weather Statement | MFL | Hendry | 25 min |
| Jul 27, 6:29 PM EDT | Special Weather Statement | MFL | Hendry | 46 min |
| Jul 27, 6:37 PM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Jul 27, 7:05 PM EDT | Special Weather Statement | MFL | Palm Beach | 25 min |
| Jul 27, 7:23 PM EDT | Special Weather Statement | MFL | Broward | 37 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.